Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 246, NWS Lincoln, IL

June 28, 2006DeWitt County, Piatt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2006, 6:48 AM CDT for DeWitt County, Piatt County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 6:48 AM CDT (11:48 UTC)
Expired
Jun 28, 2006, 7:30 AM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties DeWitt County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 281148
SVRILX
ILC039-147-281230-
/O.NEW.KILX.SV.W.0246.060628T1148Z-060628T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
648 AM CDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN PIATT COUNTY IN CENTRAL ILLINOIS...

* UNTIL 730 AM CDT.

* AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES WEST OF FARMER CITY...OR ABOUT 14 MILES
  EAST OF CLINTON...AND WAS MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARMER CITY
  MANSFIELD...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY 
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4029 8873 4020 8877 4010 8847 4026 8847

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 281207
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT WED JUN 28 2006

ILC039-281216-
/O.CAN.KILX.SV.W.0246.000000T0000Z-060628T1230Z/
DE WITT-
706 AM CDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR DE WITT COUNTY IS CANCELLED...

AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4026 8859 4017 8866 4010 8847 4026 8847

$$

ILC147-281230-
/O.CON.KILX.SV.W.0246.000000T0000Z-060628T1230Z/
PIATT-
706 AM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN PIATT COUNTY...

AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 4 MILES WEST OF MANSFIELD...OR ABOUT 12 MILES
NORTH OF MONTICELLO...MOVING EAST AT 20 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MANSFIELD.
  RURAL PIATT COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR  
DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4026 8859 4017 8866 4010 8847 4026 8847

$$

AUTEN
000 
WWUS53 KILX 281220
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
720 AM CDT WED JUN 28 2006

ILC147-281230-
/O.EXP.KILX.SV.W.0246.000000T0000Z-060628T1230Z/
PIATT-
720 AM CDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIATT COUNTY
EXPIRES AT 730 AM CDT...

AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS 
THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4026 8859 4017 8866 4010 8847 4026 8847

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:00 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 28, 4:00 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
400 AM CDT WED JUN 28 2006

.DISCUSSION...
NCEP AGAIN FAVORS GFS MODELS NEXT FEW DAYS...THOUGH DIFFERENCES
OVER CENTRAL IL NOT NOTED UNTIL FRI WHEN GFS IS NOT FOLLOWED WITH
MCS AND BULLSEYE QPF OVER CENTRAL/NORTHERN IL. FORECAST CONCERN IS
SLIGHT RISK OF SEVERE THIS AFTERNOON AND EARLY EVENING AS STRONG
UPPER LEVEL TROF AND ASSOCIATED SHORT WAVE AFFECT IL ONE MORE DAY.
GUIDANCE TEMPS SIMILAR THROUGH FRI AND FOLLOWED CLOSELY.

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
ISOLATED SEVERE THUNDERSTORM WITH POSSIBLE HAIL OVER FULTON COUNTY
NEAR LEWISTOWN DISSIPATED AS QUICKLY AS IT FIRED UP. JUST A SMALL
AREA OF SHOWERS SW OF PEORIA TO HAVANA AND MOVING SLOWLY ESE. SMALL
AREA OF CONVECTION BETWEEN ROCKFORD AND MILWAUKEE AND MOVING EAST AND
THE WI/IL BORDER.

DAWN SURFACE MAP HAS VERY WEAK FRONTAL BOUNDARY OVER FAR NW IL AND
FAR SE IOWA INTO FAR NW MO. TEMPS WERE IN THE UPPER 50S AND LOWER
60S AND DEWPOINTS 55 TO 61F. CLEAR SKIES SOUTH OF I-70 ACROSS
SOUTHERN IL. BUT NOT MUCH FOG AROUND SO FAR WITH VSBY OF 5 MILES
ALONG THE WABASH RIVER. UPSTAIRS A FAIRLY STRONG UPPER LEVEL TROF
WAS OVER THE MS VALLEY WITH ONE SHORT WAVE OVER WESTCENTRAL IL...
A STRONGER ONE OVER CENTRAL WI AND ANOTHER JUST NORTH OF MN AND
MOVING SE.

WEAK SURFACE TROF TO SLIDE SE INTO CENTRAL IL TODAY WHILE SHORT WAVE
DIVES SE FROM THE UPPER MS VALLEY INTO CENTRAL/NE IL THIS AFTERNOON.
THIS TO DEVELOP SCATTERED CONVECTION AGAIN THIS AFTERNOON AND
DIMINISHING AFTER SUNSET. SPC HAS ALL OF CENTRAL/SE IL IN A SLIGHT
RISK THIS AFTERNOON AND EARLY EVENING. RELATIVELY COOL 500 MB
TEMPERATURES OF -14 TO -16C WILL CONTRIBUTE TO POCKETS OF MODERATE
INSTABILITY WITH MLCAPES OF 1000 TO 1500 J/KG. WITH WEAK
CAP...EXPECT CLUSTERS OF THUNDERSTORMS TO BECOMING INCREASINGLY
WIDESPREAD THIS AFTERNOON. WHILE VERY WEAK CONVERGENCE ALONG SURFACE
BOUNDARY AND DEEP SHEAR IS NOT VERY STRONG ...25 TO 35 KTS IN THE
LOWEST 6 KM...THE MODERATELY STRONG LAPSE RATES AND INSTABILITY
SHOULD SUPPORT STORMS CAPABLE OF SEVERE HAIL AND LOCALLY DAMAGING
WINDS THROUGH THE AFTERNOON AND EARLY EVENING.
HAVE HIGHS TODAY FROM 80 TO 85F WITH COOLEST NE WHERE MORE CUMULUS
CLOUDS EXPECTED TO DEVELOP.

UPPER LEVEL TROF SHIFTS FURTHER EAST OF IL THU WHILE WEAK HIGH
PRESSURE SETTLES OVER IL THU. THIS SHOULD KEEP CONVECTION SOUTH OF
CENTRAL/SE IL WHERE SPC KEEPS GENERAL RISK OF THUNDER WHILE SLIGHT
RISK OVER FAR SOUTHERN IL. HIGHS IN THE LOW TO MID 80S WITH WARMER
READINGS SW. WARM AIR ADVECTION PATTERN OVER SW IL AND MO THU NIGHT
AND BOTH GFS AND NAM/WRF SHOWING QPF IN THIS AREA. ADDED SLIGHT
CHANCE OF CONVECTION FROM SPRINGFIELD TO TERRE HAUTE SW AND OVER SE
IL FRI. NAM/WRF KEEPS QPF OVER SOUTHERN IL FRI WHILE GFS DEVELOPS A
BUNCH OF QPF ACROSS IL FRI. NOT READY TO BUY INTO GFS WETTER PATTERN
AND WOULD LIKE TO SEE ANOTHER MODEL RUN SHOWING THIS AND AGREEMENT
WITH OTHER MODELS. SPC HAS SLIGHT RISK OF SEVERE FRI AFTERNOON AND
FRI NIGHT NORTH OF IL ACROSS WI. HIGHS FRI IN THE LOW TO MID 80S.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
NOT MUCH CHANGES MADE TO THE EXTENDED FORECAST. SAT COULD STAY DRY
MOST OF THE DAY WITH POSSIBLE MCS TRACKING SE ACROSS THE SOUTHERN
GREAT LAKES LATER SAT AND SAT NIGHT. KEPT SLIGHT CHANCE SAT
AFTERNOON WITH CHANCE POPS SAT NIGHT INTO SUNDAY AND BEST CHANCES TO
BE OVER NE AREAS. UPPER LEVEL HEIGHTS ARE BUILDING THIS WEEKEND AND
MEX HIGHS UP TO AROUND 90F. DID NOT GO THIS WARM MOST AREAS YET WITH
85 TO 90F SAT AND MID TO UPPER 80S SUNDAY WITH WARMEST READINGS
SOUTH AND SW. GFS AND DGEX SHOWING WEST TO EAST FRONTAL BOUNDARY AND
ASSOCIATED DISTURBANCE SHIFTING SLOWLY SOUTHWARD ACROSS IL EARLY
NEXT WEEK...SO KEPT A RISK OF CONVECTION MON WHICH SHIFT INTO
SOUTHERN IL TUE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HUETTL
Hazardous weather outlook, Jun 28, 6:07 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
607 AM CDT WED JUN 28 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
607 AM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL MOVE INTO ILLINOIS TODAY AND COMBINE WITH THE LOW
LEVEL MOISTURE ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS.
THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME
SEVERE LATER THIS AFTERNOON AND INTO THIS EVENING. THE PRIMARY
SEVERE WEATHER THREAT WITH THESE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WARM FRONT WILL MOVE CLOSE TO OVER THE WEEKEND...PRODUCING ANOTHER
ROUND OF THUNDERSTORMS FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. AT
THIS TIME...IT IS TOO EARLY TO DETERMINE IF THERE IS A THREAT OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:39 AM CDTSevere Thunderstorm WarningILXFulton49 min
Jun 28, 1:40 PM CDTSevere Thunderstorm WarningILXVermilion35 min
Jun 28, 3:48 PM CDTSevere Thunderstorm WarningILXEdgar42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.